Louisiana, 2005

Flash Flood in Louisiana, July 3, 2005

July 3, 2005 · NWS LCH · 1 event in 1 county or zone

High water across Highway 117 caused the road to be temporarily impassable.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

High water across Highway 117 caused the road to be temporarily impassable.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 3, 2:55 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 3, 2:55 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 AM CDT SUN JUL 3 2005

.DISCUSSION...
CLUSTERS OF TSRA CONTINUES ACROSS SE TX...JUST WEST OF BPT OT
JAS...IN ASSOCIATION WITH THE MID/UPPER LEVEL SHORTWAVE/VORT MAX.
ADDITIONAL TSRA HAS DEVELOPED FROM TOLEDO BEND EAST TO S OF AEX.
THIS WILL BE THE TREND FOR THE REMAINDER OF THE MORNING...WITH THE
ENTIRE SYSTEM SAGGING SE TO GIVE THE I-10 CORRIDOR ENHANCED TSRA
DEVELOPMENT BY THE LATE MORNING/AFTERNOON HOURS. DUE TO THE SLOW
MOVEMENT OF THESE TSRA...URBAN FLOODING WILL BE A CONCERN WITH
THE STRONGER STORMS. ALSO...ISOLATED SVR IN THE FORM OF DAMAGING
WINDS MAY OCCUR AS WELL.

MOST OF THE ACTIVITY WILL BEGIN TO DIMINISH DURING THE LATE
EVENING HOURS...WITH ONLY ISOLATED SHRA/TSRA EXPECTED OVERNIGHT.

4TH OF JULY...HIGH PRESSURE WILL BE THE DOMINATE FEATURE ACROSS SE
TX AND C LA...THUS MINIMAL POPS AND HOT CONDITIONS. ACROSS S
CENTRAL LA...HOWEVER...THE MID/UPPER LEVEL TROF WILL BE IN THE
PROCESS OF LIFTING DURING THE AFTERNOON...STAYING AROUND LONG
ENOUGH TO ENHANCE SHRA/TSRA DEVELOPMENT.

TUE AND WED FORECAST DEPENDS ON THE FUTURE TRACK OF THE TROPICAL
DISTURBANCE IN THE NW CARIBBEAN THIS MORNING. FOR NOW...TREATED IT
AS AN OPEN WAVE TO SPREAD COPIOUS TROPICAL MOISTURE FROM E TO
W...GREATLY ENHANCING POPS BOTH DAYS.

BY THU AND THE REMAINDER OF THE WEEK...EXPECT CLIMO POPS...THAT
IS...30% DURING THE AFTERNOON...20% DURING THE EVENING AND EARLY
MORNING ACROSS THE COASTAL COUNTIES AND PARISHES.

&&

.AVIATION...
VCTS TO PREDOMINATE TSRA AT AEX FOR MOST OF THE MORNING...
IMPROVING BY AFTERNOON. AS THE VORT MAX SLOWLY MOVES SE...TSRA
WILL INCREASE ALONG THE I-10 CORRIDOR FROM BPT...LCH...LFT BY LATE
MORNING INTO THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  89  77  91  77 /  50  50  30  30
KBPT  91  78  91  77 /  50  40  20  30
KAEX  94  74  94  73 /  50  40  30  30
KLFT  87  75  89  74 /  50  50  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jul 2, 4:35 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CDT SAT JUL 2 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
041100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO
PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS
CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING
WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST
ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY
...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE
APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST
CARIBBEAN.

BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN
TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED TODAY.

DML

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Vernon

When
July 3, 4:20 AM CST to 6:00 AM CST
Where
Vernon County, 2 mi NNE of Leesville
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.183, -93.250

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5463395.